Thunderstorm Wind, Aitkin
- When
- September 24, 3:00 PM CST
- Where
- Aitkin County, Palisade
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.720, -93.480
Estimated wind gusts to 60 mph.
A strong cold front pushed through northeast Minnesota during the late afternoon and evening of September 24. A line of strong thunderstorms formed ahead of and along the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
A strong cold front pushed through northeast Minnesota during the late afternoon and evening of September 24. A line of strong thunderstorms formed ahead of and along the front. One storm in Aitkin County contained wind gusts near 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 24, 2:26 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 326 PM CDT MON SEP 24 2007 .DISCUSSION...A BROKEN LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ALONG A COLD FRONT...AND CONTINUES TO PROGRESS EWRD ACROSS MINNESOTA THIS AFTERNOON. FARTHER EAST...SCATTERED TO ISOLATED SHOWERS AND STORMS HAVE DEVELOPED AS WELL AHEAD OF THE FRONT. THIS ACTIVITY SHOULD CONTINUE TO INCREASE IN COVERAGE ACROSS OUR CWA LATE THIS AFTERNOON AND EARLY THIS EVENING...AS THE FRONT MOVES OVER OUR CWA PROVIDING MORE LIFT. BOTH THE GFS AND NAM HAVE COME INTO BETTER AGREEMENT WITH THEIR PRECIP FIELDS...SHOWING THE HEAVIEST PRECIP AMOUNTS FALLING THIS AFTERNOON AND EVENING ACROSS THE MN PORTION OF OUR CWA AND OUR WRN WI ZONES. PREVIOUS MODEL RUNS...ESPECIALLY FROM THE NAM PRODUCED THE HEAVIEST PRECIP ACROSS NWRN WI THIS EVENING. THE HIGHEST RISK FOR SEVERE THUNDERSTORMS...WHICH IS SLIGHT...WILL BE ACROSS OUR SRN ZONES THROUGH THIS EVENING AS OUTLINED IN SWODY1. BY EARLY TUESDAY MORNING...THE FRONT WILL REACH THE ERN BORDER OF OUR CWA...THEN MOVE OVER ERN WI AND UPPER MICHIGAN TUESDAY AFTERNOON. EVEN WITH CAA OCCURRING ACROSS OUR CWA...AN UPPER LEVEL SHORTWAVE WILL TAP RESIDUAL LOW-LEVEL MOISTURE TO PRODUCE SCATTERED SHOWERS ACROSS MUCH OF OUR FCST AREA LATE TONIGHT AND TUESDAY MORNING. DRIER AIR WILL ADVECT EAST ACROSS THE NORTHLAND TOMORROW AFTERNOON AND NIGHT...ENDING MOST IF NOT ALL OF THE SHOWER ACTIVITY. A SECOND WEAK DISTURBANCE WILL FOLLOW ON WEDNESDAY...WHICH COULD PRODUCE SCATTERED PRECIP ACROSS THE NORTHLAND WEDNESDAY AND WEDNESDAY NIGHT. AFTER MUCH ABOVE TO MUCH ABOVE NORMAL TEMPS TODAY...READINGS WILL TUMBLE DOWN INTO THE UPPER 50S AND LOWER 60S FOR HIGHS TUESDAY AND WEDNESDAY. && .AVIATION...A COLD FRONT WILL PUSH FROM WEST TO EAST ACROSS NORTHEAST MINNESOTA THIS EVENING...AND ACROSS NORTHWEST WISCONSIN OVERNIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ALONG AND AHEAD OF THIS FRONT. WIDESPREAD MVFR CONDITIONS ARE EXPECTED TO PERSIST TONIGHT WITH AREAS OF IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. WINDS WILL SWITCH TO THE NORTHWEST BEHIND THE COLD FRONT TONIGHT. SOME POST FRONTAL SHOWERS WILL BE POSSIBLE TUESDAY MORNING...MOVING FROM WEST TO EAST ACROSS THE NORTHLAND. && POINT TEMPS/POPS... DLH 50 57 37 62 / 80 20 10 30 INL 44 55 35 62 / 60 20 10 30 BRD 50 58 38 65 / 50 10 10 30 HYR 54 60 35 64 / 90 30 10 20 ASX 55 61 39 63 / 80 40 20 20 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. BERDES/LILES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 345 AM CDT MON SEP 24 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-251030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 345 AM CDT MON SEP 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE NORTHLAND TODAY... AND WILL CONTINUE INTO TONIGHT AS WELL. WHILE THE SLIGHT RISK OF SEVERE THUNDERSTORMS IS JUST SOUTHWEST OF OUR AREA...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WOULD BE HIGH WINDS AND POSSIBLY SOME LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...AND WILL BE CLOSELY MONITORED DUE TO THE HEAVY RAIN THAT HAS RECENTLY FALLEN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO THURSDAY MORNING...AND AGAIN FROM FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. DAP
The Duluth radar (KDLH), 98 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Estimated wind gusts to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59653.